MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number H74939401154000
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the shaft broke.The 72% stenosed target lesion was located in the mildly tortuous and fibrotic artery.A 15mmx4.00mm wolverine coronary cutting balloon monorail was selected for percutaneous coronary intervention.During the procedure, it was noted that the balloon was difficult to cross and while pushing, the shaft broke while inside the guide catheter.The balloon was removed from the patient's body in two pieces and the procedure was completed with a different device.No complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A visual and tactile examination revealed a hypotube break was noted at 35cm distal to the distal end of the strain relief.Multiple kinks were also noted.No kinks or damages were noted at the polymer shaft.A detailed microscopic examination of the balloon material identified no tears or pinholes in the balloon.Tip showed no signs of tip damage.All blades were fully bonded on the balloon and did not exhibit any signs of damage.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21026872
Report Number2124215-2024-82115
Device Sequence Number13038278
Product Code NWX
UDI-Device Identifier08714729888390
UDI-Public08714729888390
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2026
Device Model NumberH74939401154000
Device Catalogue NumberH74939401154000
Device Lot Number0034364593
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/27/2024
Supplement Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown